How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Medical
Satisfied Customers: 4699
Experience:  Doctor ( General Medicine)
9385906
Type Your Medical Question Here...
Dr. Kaushik is online now

My daughter is suffering greatly with her mental health at

Resolved Question:

My daughter is suffering greatly with her mental health at the moment. She has an eating disorder diagnosis of unspecified eating disorder and OCD and M.E./CFS what I want to know from you if I describe to you her symptoms a could you clarify what type of eating disorder she has and b alongside the OCD could she have BPD? So here we go
Eating disorder symptoms are. Totally and utterly consumed by calories food weight gain shape and size. Cannot look at a mirror or her legs or will have a panic attack. Restrict her food to an average of 700 calories a day. Will starve for two days and then this triggers a binge all night breaking down kitchen doors to get to the food. The minute the food intake however small or big will then set off a panic attack immediately. Then I was wondering the symptoms after eating are the BPD or severe stress after the intake of food inside her. B this is what happens. She eats very small amounts of food for the let's say tea then the agitation sets in then panic starts then she puts her hands in her ears and screams and screams and becomes very violent and totally out of control says the devil is taken over her body and disassociates and depersonalises herself from life and runs in fear. This whole epsiode can last up to 40 minutes with intense screaming She is having two major attacks a day now. What I need to know what is causing such horrific stress on my poor daughters life. She literally is debilated with these Symtoms now she's like a totally different person on these rages. I am at a total loss to what is wrong with her. Can you advise please? Happy to answer any questions?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Kaushik replied 2 years ago.
Greetings.
Welcome to the site.
Please kindly answer a few queries.
1) Has she lost significant amount of weight and body mass owing to this eating disorder so much so that she has been looking cachexic.
2) What medications has she been started on ? Please mention their names ?
3) Does she have paranoia and delusions also ?
I shall get back to you once you respond to your queries.
Regards
Customer: replied 2 years ago.
She went from anixeroia from starving herself for long periods from 45kgs bmi 17.1 when she discharged herself from hospital to now she can't stop binging and starving and obsessed with food to a weight gain of over two stone over 6 weeks and is now 56kgs she was started on a medicine called citalopram but had a bad reaction to it beacuse if her M.E./CFS medicine intolerance and had to come off it. The medicine made her completely delirious. Total paranoia that her life is ending at that moment in time the the devil is inside her and taking her mind and spirit away from her. She takes lazarapram as well please excuse my medical spelling. She also sufferers from delusions as reality is totally gone and this is her time to go and leave life. All Horrible to witness.
Expert:  Dr. Kaushik replied 2 years ago.
Thanks for the inputs.
Well, it seems like your daughter has developed what is clinically described as psychosis which is characterized by delusions of persecution and reference, bizarre inexplicable behavior, auditory and visual hallucinations, etc. This could either have been triggered by use of citalopram or it could very well be an extension of her underlying depression, ocd and anorexia nervosa eating disorder ( which now seems to have taken a turn towards bulimia nervosa ).
So my humble and honest opinion is that since her behavior is on lines of psychosis so there is an essential need to start her on a combination of an antipsychotic tranquilizing medication such as either quetiapine at dose of 25-200 mg/ day or olanzapine at dose of 10-30 mg/ day along with a safe and potent anti depressant such as sertraline at dose of 25-100 mg / day or escitalopram at dose of 10-20 mg/ day. These two drugs in combination will not only help in easing her nerves and making her to calm down but also her delusions and paranoia will be dealt with as well.
In addition to this lorazepam at dose of 0.5-2 mg twice a day shall be continued for few weeks while these drugs take time to overcome these symptoms effectively.
As far as the current diagnosis of hers is concerned from what you have described, i feel it is Bulimia nervosa + severe depression + psychotic features + Borderline personality disorder ( if she is above 18 years, only then this personality disorder can be used as a diagnostic entity) +/ - ocd ( the features of ocd atre not profound or remarkable so to diagnose it on these basis will be to hasty a decision.
So kindly discuss this with her treating doctor and work towards providing her the best treatment which her present condition needs at the moment, hopefully in the near future she will be able to overcome this traumatic phase of life and resume her life with the same qiality and fervor that she used to enjoy earlier.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards
Dr. Kaushik and 3 other Medical Specialists are ready to help you
Customer: replied 2 years ago.
Do you think as she is so poorly she should be in a hospital environment to try new medicines as the reaction is so severe. How would she have got these conditions? What are the cause? So sorry to go on?
Customer: replied 2 years ago.
Also she was only on the medicine for four days last week and has suffered these symptoms for well over two years but they are getting dramatically worse by the day with two attacks occurring in high severity.
Expert:  Dr. Kaushik replied 2 years ago.
Well, the cause of such co-morbid conditions ( all conditions together ) could be external or internal factors. External factors such as peer pressure to look good so as to get accepted in the social environment, competition among girls of her age to out do each other for gaining popularity in social, work and even family environment which adds a lot of stress on the individual thereby making the likes of her more vulnerable to conditions such as these which are often seen to be associated with stress. Also popular culture and fashion endorse think and perfect looking female and male bodies which make young minds influenced and cause them to devote them to reach the near perfect body type without thinking about the very fact that each of them is gifted with a typical body type and specific features to go with therefore all of them may not look good after loosing weight or becoming gaunt.
Internal factors include chemical imbalance in the brain, genetic predisposition where in psychiatric conditions that run in family may predispose the young person to develop similar or any other psychiatric condition.
I believe since she is showing psychotic features like paranoia and delusions and probably hallucinations as well plus she is hurting her body by binge eating every now and then which is not natural and is definitely pathological way to handle one's body therefore i will certainly endorse the idea of admission in an indoor psychiatric facility where along with above mentioned drug regime, counseling aka therapy from a clinical psychologist will be able to pull her out of this tough phase she is currently struggling with.
Well, when a drug does not suit to one's body then 4 days are enough to develop intolerance towards the same and side effects begin to show.
I hope this sums it up for you.
Wish you all the best. Please think over the advice given above and do the needful without wasting any time, as sooner she starts on the medications sooner she shall see recovery.
I am positive that if she gets the right treatment at the right time, then she shall definitely be able to overcome her conditions and shall once again start enjoying her life as she used to do earlier.
Wish your daughter and you all the best.
Take care.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards